MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device manufacture date: 2013.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The account reported of burning smell from the sovereign compact console.There was no patient involvement reported and no patient treatments delayed or cancelled.Additional information received indicated that there was visible smoke coming from the console.
 
Additional Manufacturer Narrative
The abbott medical optics field service specialist (fss) visited customer site and updated customer for changing the subsystem controller (ssc) printed circuit board (pcb).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
The field service specialist (fss) visited customer site and replaced the subsystem controller printed circuit board (pcb).The system meets amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
The labeling, trending and risk documentation reviews for this equipment were performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the received complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6662134
Report Number3006695864-2017-00421
Device Sequence Number221095
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer08/03/2017
09/12/2017
10/27/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/28/2017
10/07/2017
11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1